Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 15, 2016, 5:01 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 15, 2016, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:28 PM CDT | NON-TSTM WND GST 55 | Imboden, AR | 50 TO 60 MILE AN HOUR WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
561
WUUS54 KMEG 152201
SVRMEG
ARC075-121-152245-
/O.NEW.KMEG.SV.W.0110.160615T2201Z-160615T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
501 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 545 PM CDT
* AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ANNIEVILLE...OR 12 MILES NORTHWEST OF LAKE CHARLES STATE PARK...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...
IMBODEN...RAVENDEN...COLLEGE CITY...PORTIA...STRAWBERRY...LYNN...
O'KEAN...ALICIA...RAVENDEN SPRINGS...MINTURN...ANNIEVILLE...
SMITHVILLE...POWHATAN...GILES SPUR...STRANGERS HOME AND CALVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3632 9126 3634 9128 3634 9127 3616 9081
3615 9081 3614 9076 3611 9077 3608 9082
3603 9084 3588 9100 3589 9121 3593 9136
TIME...MOT...LOC 2200Z 289DEG 30KT 3616 9133
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:22 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 15, 3:22 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
322 PM CDT WED JUN 15 2016
.DISCUSSION...
Currently... A Severe Thunderstorm Watch and a Heat Advisory are
in effect for our area. Thunderstorms along the northern boundary
of our CWA will continue to forge southward eventually evolving
into an MCS and moving through the NW portion of MEG CWA. Short
term models also depict more isolated to scattered thunderstorms
forming south of the MCS further into West Tennessee. A very
unstable to extremely unstable airmass exists throughout the
region with dewpoints in the mid to upper 70s and MUCAPE values
exceeding 5000 j/kg. Off the charts DCAPE values suggest that
severe winds will be the primary threat with storms today. There
have already been reports of trees down the just north of the area
in the PAH CWA. Hail is a secondary threat but large hail will
have a hard time not melting significantly before reaching the
ground due to very warm air existing below 600mb. However, melting
hail may increase downdraft speeds furthermore increasing the
severe wind threat.
Heat indices around the Mid-South have ranged from 110-105
degrees this afternoon, making today one of the warmest days we've
experienced in some time. Warm conditions will continue through
the evening in areas that aren't effected by storms. Expect
another warm day areawide tomorrow with heat index readings once
again exceeding 105 degrees. The heat advisory may be expanded in
area again overnight to include more counties in NW Mississippi.
The heat advisory may also have to be extended into Friday but it
will depend on the timing of a surface front that will bring
slight relief to the region. Added chances of pops area wide on
Friday to account for any storms that may form along the front.
A steep upper level ridge will have built over the eastern plains
by the end of the week into the weekend while high pressure at the
surface controls the weather pattern for the whole eastern half of
the U.S. through early next week. This will result in less humid,
drier, slightly cooler conditions through the extended period.
&&
.AVIATION...
18Z TAFs
Conditions during the first half of the period will flirt with
MVFR/VFR cigs and tempo IFR VSBY as expected broken line of storms
pass through the sites. Otherwise conditions will improve to VFR
during the latter half...with light fog possible at MKL. Southwest
winds at 8-12 kts...with higher/variable gusts during storms. Winds
will diminish some overnight...turning more westerly late.
JAB
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 7 PM CDT Thursday for Dunklin-Pemiscot.
MS...Heat Advisory until 7 PM CDT Thursday for Coahoma-DeSoto-
Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-Tunica-
Yalobusha.
TN...Heat Advisory until 7 PM CDT Thursday for Crockett-Dyer-Fayette-
Gibson-Haywood-Lake-Lauderdale-Madison-Obion-Shelby-Tipton-
Weakley.
&&Hazardous weather outlook, Jun 15, 12:05 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1205 PM CDT WED JUN 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161915- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1205 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH AND EAST OF A JONESBORO ARKANSAS TO A BOONEVILLE MISSISSIPPI LINE. DAMAGING WINDS IS THE PRIMARY THREAT. LOCALIZED HEAVY RAINFALL AND FLASH FLOODING IS ALSO POSSIBLE. A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS WEST OF A DRESDEN TENNESEE TO A COFFEEVILLE MISSISSIPPI LINE INTO TONIGHT AS HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY IS EXPECTED TO REMAIN IN EFFECT ACROSS WESTERN AREAS OF THE MIDSOUTH AT LEAST THROUGH THURSDAY EVENING WHERE HEAT INDEX VALUES WILL AVERAGE BETWEEN 105 TO 109 DEGREES. A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY AS A COLD FRONT SLOWLY MOVES INTO THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. JAB
In the hours before
Local storm report, Jun 15, 4:13 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 5 WNW MARTIN 36.37N 88.94W
06/15/2016 WEAKLEY TN PUBLIC
MULTIPLE TREES DOWN ON CYPRESS CREEK ROAD
&&
JEBLocal storm report, Jun 15, 4:23 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 3 E CAMDEN 36.06N 88.05W
06/15/2016 BENTON TN AMATEUR RADIO
TREE DOWN ACROSS POWER LINE
&&
JEBLocal storm report, Jun 15, 4:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 5 N CAMDEN 36.14N 88.10W
06/15/2016 BENTON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN BETWEEN CAMDEN AND EVA. TIME
APPROXIMATE
&&
JEBLocal storm report, Jun 15, 4:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 W CAMDEN 36.06N 88.12W
06/15/2016 BENTON TN EMERGENCY MNGR
TREES BLOCKING ROADWAY ON DIVIDER...NATCHEZ
TRACE...STIGALL ROAD AND HIGHWAY 70 AND FLATWOOD ROADS
WEST OF CAMDEN.
&&
JEBSpecial weather statement, Jun 15, 4:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
454 PM CDT WED JUN 15 2016
ARZ008-017-026-152245-
CRAIGHEAD AR-RANDOLPH AR-LAWRENCE AR-
454 PM CDT WED JUN 15 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 454 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES SOUTH OF
HARDY...OR 10 MILES EAST OF ASH FLAT...MOVING EAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN WESTERN CRAIGHEAD...CENTRAL RANDOLPH AND LAWRENCE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3637 9128 3638 9129
3638 9124 3633 9080 3588 9103 3589 9124
3596 9136
TIME...MOT...LOC 2154Z 291DEG 22KT 3619 9142Local storm report, Jun 15, 4:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/15/2016 OBION TN PUBLIC
MANY TREES REPORTED DOWN IN OBION COUNTY.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:08 AM CDT | Heat Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 60 hr |
| Jun 15, 4:54 PM CDT | Special Weather Statement | MEG | Lawrence, Randolph | 51 min |
| Jun 15, 5:42 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Randolph | 48 min |
| Jun 15, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 30 min |
| Jun 15, 6:25 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.